Alert archive / Indiana / Gale Warnings in 2015
Gale Warning 29, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Nov 18, 2015, 11:01 PM EST. It took effect at Nov 19, 2015, 9:00 AM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2015, 11:01 PM EST (04:01 UTC)
- In effect from
- Nov 19, 2015, 9:00 AM EST
- Expired
- Nov 19, 2015, 10:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
959 WHUS73 KIWX 190401 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1101 PM EST WED NOV 18 2015 LMZ043-046-191215- /O.EXP.KIWX.GL.W.0028.000000T0000Z-151119T0400Z/ /O.NEW.KIWX.GL.W.0029.151119T1400Z-151120T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1101 PM EST WED NOV 18 2015 ...GALE WARNING IN EFFECT FROM 9 AM TO 10 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM TO 10 PM EST THURSDAY. * WINDS: SOUTHWEST TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES THURSDAY...WINDS VEER WEST THURSDAY NIGHT. * WAVES: 4 TO 8 FEET THURSDAY MORNING BUILDING TO 6 TO 12 FEET THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
050 WHUS73 KIWX 190905 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 405 AM EST THU NOV 19 2015 LMZ043-046-191715- /O.CON.KIWX.GL.W.0029.151119T1400Z-151120T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 405 AM EST THU NOV 19 2015 ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST THIS EVENING. * WINDS: WEST TO 30 KNOTS WITH GUSTS TO 40 KNOT GALES. * WAVES: 5 TO 10 FEET BUILDING TO 6 TO 12 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
054 WHUS73 KIWX 191505 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1005 AM EST THU NOV 19 2015 LMZ043-046-192315- /O.CON.KIWX.GL.W.0029.000000T0000Z-151120T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1005 AM EST THU NOV 19 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS: WEST TO 30 KNOTS WITH GUSTS TO 40 KNOT GALES. * WAVES: 5 TO 10 FEET BUILDING TO 6 TO 12 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
400 WHUS73 KIWX 192128 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 428 PM EST THU NOV 19 2015 LMZ043-046-200300- /O.CON.KIWX.GL.W.0029.000000T0000Z-151120T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 428 PM EST THU NOV 19 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS: WEST TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES. * WAVES: 6 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
292 WHUS73 KIWX 200303 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1003 PM EST THU NOV 19 2015 LMZ043-046-201115- /O.EXP.KIWX.GL.W.0029.000000T0000Z-151120T0300Z/ /O.NEW.KIWX.SC.Y.0052.151120T0303Z-151120T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1003 PM EST THU NOV 19 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST FRIDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST FRIDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: WEST 20 TO 30 KNOTS OVERNIGHT...EASING TO 10 TO 20 KNOTS BY FRIDAY AFTERNOON. * WAVES: 5 TO 10 FEET OVERNIGHT...SUBSIDING TO 4 FEET OR LESS BY LATE FRIDAY AFTERNOON. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Nov 18, 6:59 PM EST, 4 hours 2 minutes earlier.
Area forecast discussion, Nov 18, 6:59 PM EST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 659 PM EST WED NOV 18 2015 .SYNOPSIS... ISSUED AT 559 PM EST WED NOV 18 2015 RAIN SHOWERS WILL END THIS EVENING AND WINDS WILL BEGIN TO DIMINISH SOMEWHAT. LOWS WILL BE IN THE LOWER AND MIDDLE 40S. HIGHS ON THURSDAY WILL ONLY RECOVER INTO THE UPPER 40S TO LOWER 50S. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 557 PM EST WED NOV 18 2015 WITH THE BOUNDARY LAYER TROF/FRONT MOVING SLOWLY EASTWARD THE FORECAST HAS BEEN EXTREMELY CHALLENGING. COLD FRONT IS NOW ACROSS THE IN/IL STATE LINE WITH SIGNIFICANTLY DRIER AND COOLER AIR. THIS IS ALSO ASSOCIATED WITH THE LOW LEVEL JET AND WE ARE SEEING CONVECTIVELY DRIVEN WIND GUSTS AHEAD OF THE FINE LINE. THIS WILL PERSIST THROUGH THE EARLY PART OF THE FORECAST - NEXT 6 HOURS - AND WILL NOT BE GRIDDED. WILL HANDLE WITH SOCIAL MEDIA POSTS AND OTHER GRAPHIC-CAST PRODUCTS. GUSTING WINDS WILL PERSIST 6 TO 10 HOURS AFTER THE FRONTAL PASSAGE WITH OCCASIONAL GUSTS 30 TO 45 MPH. WHILE THERE IS SOME INSTABILITY ALONG/AHEAD OF THE FRONT...SHEAR IS SIGNIFICANT AND BOUNDARY LAYER MOISTURE IS SHALLOW. THIS DOES NOT FAVOR ORGANIZED OR LONG LIVED CONVECTIVE DEVELOPMENT. AHEAD OF THE BOUNDARY...SHRA WILL CONTINUE. STRONGEST PRESSURE FALLS ARE NOW MOVING INTO MICHIGAN AND SOUTH ACROSS THE OHIO RIVER VALLEY AND THIS IS KEEPING SUSTAINED WINDS 20 TO 30 WITH OCCASIONAL HIGHER GUSTS. EXPECT TO SEE THE WINDS INCREASE AS THE AFOREMENTIONED COLD FRONT MOVES THROUGH OVERNIGHT. && .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 557 PM EST WED NOV 18 2015 THE BEGINNING OF THE PERIOD AN UPPER TROF WILL TRAVERSE THE GTLKS REGION THU TAKING ON A NEG TILT FRI AS IT LIFTS NE OF THE REGION. THE FCST AREA SHOULD REMAIN DRY AS THE MAIN DYNAMICS ARE WELL NORTH OF THE FCST AREA. ATTENTION THEN TURNS TO FRIDAY NIGHT THROUGH SAT AS THE NEXT UPPER TROF APPROACHES FROM THE MIDWEST. LARGE SCALE ASCENT AND A COOLING THERMAL PROFILE WILL SET THE STAGE FOR OUR FIRST ACUMMULATING SNOW OF THE SEASON. THE ECMWF CONTINUES TO BE THE FARTHEST NW SOLUTION OF THE MODELS WHILE THE GFS/NAM/GEM HAVE TRNEDED SOMEWHAT FURTHER SOUTH. THE NAM DEPCITED THE SFC LOW MOVING ACROSS THE OH RIVER VALLEY WHILE THE ECMWF AND GFS TAKE THE LOW ACROSS NE IN INTO SE MI ON SAT. WITH SNOW RATIOS OF ABOUT 12 TO 1 AND THE GROUND STILL SOMEWHAT WARM...EXPECT SNOWFALL TOTALS OF 1 TO 2 INCHES WITH THE HIGHER AMOUNTS CLOSER TO LAKE MI. AS THE LOW CONTS TO LIFT NE...LAKE EFFECT SNOWS SHOULD DEVELOP THOUGH DON'T EXPECT THE DURATION TO BE FOR AN EXTENDED PERIOD. THE CANADIEN AIRMASS BEHIND THIS SYSTEM WILL BE THE COLDEST OF THE SEASON WITH LOWS SAT NIGHT EXPECTED TO BE IN THE LOWER 20S WITH HIGHS SUN STRUGGLING TO REACH THE THE LOWER 30S. A WARMING TRNED WILL BEGIN MON AS TEMPS RISE INTO THE UPR 30S AND LOW 40S FOR TUE-WED. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 659 PM EST WED NOV 18 2015 PRIMARY FOCUS WITH STRONG GRADIENT FLOW OVERNIGHT AND STRONGER GUSTS INTO THU AS DEEPER MOMENTUM XFER INCREASES. POST FRONTAL ENVIRONMENT PRODUCING A MORE UNIFORM DIRECTIONAL AND STEADY INCREASE OF SPEED WITH HEIGHT IN SFC-2KFT LAYER TO AFFORD DROPPING MENTION OF LLWS...ALBEIT STILL LIKELY GENRICALLY TURBULENT. PERIOD OF LOWER MVFR CIGS OVERNIGHT AS COLD AIR ADVECTION DEEPENS... THOUGH OVERALL CHCS FOR CIGS BLO CRITICAL 2KFT REMAIN QUITE LOW. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING UNTIL 11 PM EST THIS EVENING FOR LMZ043-046. && SYNOPSIS...MURPHY SHORT TERM...LEWIS LONG TERM...FRAZIER AVIATION...MURPHY VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Nov 18, 7:33 PM EST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 733 PM EST WED NOV 18 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-191200- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 733 PM EST WED NOV 18 2015 /633 PM CST WED NOV 18 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ACCUMULATING SNOW IS LIKELY THIS WEEKEND...ESPECIALLY OVER FAR SOUTHERN LOWER MICHIGAN INTO NORTHERN INDIANA AND NORTHWEST OHIO. SNOW AMOUNTS WERE STILL UNCERTAIN. MUCH COLDER AIR WILL SPREAD OVER THE AREA SUNDAY WITH WIND CHILL TEMPERATURES FALLING TO AROUND 10 DEGREES BY LATE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-191200- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 733 PM EST WED NOV 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GALE FORCE WINDS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 4:05 AM EST | Wind Advisory | IWX | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.